Displaying similar documents to “A new invariant and parametric connected sum of embeddings”

On invariant, dual invariant and absolute formulas

Andrzej Mostowski

Similarity:

CONTENTS Introduction..............................................................................................................................................................3 1. Lemmas concerning first order formulas.....................................................................................................5 2. Representability of recursively enumerable sets........................................................................................9 3. Simple theory of types.......................................................................................................................................10...

A finite multiplicity Helson-Lowdenslager-de Branges theorem

Sneh Lata, Meghna Mittal, Dinesh Singh (2010)

Studia Mathematica

Similarity:

We prove two theorems. The first theorem reduces to a scalar situation the well known vector-valued generalization of the Helson-Lowdenslager theorem that characterizes the invariant subspaces of the operator of multiplication by the coordinate function z on the vector-valued Lebesgue space L²(;ℂⁿ). Our approach allows us to prove an equivalent version of the vector-valued Helson-Lowdenslager theorem in a completely scalar setting, thereby eliminating the use of range functions and partial...

Linear combinations of generators in multiplicatively invariant spaces

Victoria Paternostro (2015)

Studia Mathematica

Similarity:

Multiplicatively invariant (MI) spaces are closed subspaces of L²(Ω, ) that are invariant under multiplication by (some) functions in L ( Ω ) ; they were first introduced by Bownik and Ross (2014). In this paper we work with MI spaces that are finitely generated. We prove that almost every set of functions constructed by taking linear combinations of the generators of a finitely generated MI space is a new set of generators for the same space, and we give necessary and sufficient conditions...

Automatic continuity of operators commuting with translations

J. Alaminos, J. Extremera, A. R. Villena (2006)

Studia Mathematica

Similarity:

Let τ X and τ Y be representations of a topological group G on Banach spaces X and Y, respectively. We investigate the continuity of the linear operators Φ: X → Y with the property that Φ τ X ( t ) = τ Y ( t ) Φ for each t ∈ G in terms of the invariant vectors in Y and the automatic continuity of the invariant linear functionals on X.

Geodesically equivalent metrics on homogenous spaces

Neda Bokan, Tijana Šukilović, Srdjan Vukmirović (2019)

Czechoslovak Mathematical Journal

Similarity:

Two metrics on a manifold are geodesically equivalent if the sets of their unparameterized geodesics coincide. We show that if two G -invariant metrics of arbitrary signature on homogenous space G / H are geodesically equivalent, they are affinely equivalent, i.e. they have the same Levi-Civita connection. We also prove that the existence of nonproportional, geodesically equivalent, G -invariant metrics on homogenous space G / H implies that their holonomy algebra cannot be full. We give an algorithm...

Stable invariant subspaces for operators on Hilbert space

John B. Conway, Don Hadwin (1997)

Annales Polonici Mathematici

Similarity:

If T is a bounded operator on a separable complex Hilbert space ℋ, an invariant subspace ℳ for T is stable provided that whenever T n is a sequence of operators such that T n - T 0 , there is a sequence of subspaces n , with n in L a t T n for all n, such that P n P in the strong operator topology. If the projections converge in norm, ℳ is called a norm stable invariant subspace. This paper characterizes the stable invariant subspaces of the unilateral shift of finite multiplicity and normal operators. It also...

Disjoint strict singularity of inclusions between rearrangement invariant spaces

Francisco L. Hernández, Víctor M. Sánchez, Evgueni M. Semenov (2001)

Studia Mathematica

Similarity:

It is studied when inclusions between rearrangement invariant function spaces on the interval [0,∞) are disjointly strictly singular operators. In particular suitable criteria, in terms of the fundamental function, for the inclusions L ¹ L E and E L ¹ + L to be disjointly strictly singular are shown. Applications to the classes of Lorentz and Marcinkiewicz spaces are given.

Shift invariant operators and a saturation theorem

Karol Dziedziul (2003)

Applicationes Mathematicae

Similarity:

The properties of shift invariant operators Q h are proved: It is shown that Q has polynomial order r iff r is the rate of convergence of Q h . A weak saturation theorem is given. If f is replaced by Q f h in the weak saturation formula the asymptotics of the expression is calculated. Moreover, bootstrap approximation is introduced.

Similarity-preserving linear maps on B(X)

Fangyan Lu, Chaoran Peng (2012)

Studia Mathematica

Similarity:

Let X be an infinite-dimensional Banach space, and B(X) the algebra of all bounded linear operators on X. Then ϕ: B(X) → B(X) is a bijective similarity-preserving linear map if and only if one of the following holds: (1) There exist a nonzero complex number c, an invertible bounded operator T in B(X) and a similarity-invariant linear functional h on B(X) with h(I) ≠ -c such that ϕ ( A ) = c T A T - 1 + h ( A ) I for all A ∈ B(X). (2) There exist a nonzero complex number c, an invertible bounded linear operator T: X*...

Elementary relative tractor calculus for Legendrean contact structures

Michał Andrzej Wasilewicz (2022)

Archivum Mathematicum

Similarity:

For a manifold M endowed with a Legendrean (or Lagrangean) contact structure E F T M , we give an elementary construction of an invariant partial connection on the quotient bundle T M / F . This permits us to develop a naïve version of relative tractor calculus and to construct a second order invariant differential operator, which turns out to be the first relative BGG operator induced by the partial connection.

Strictly singular inclusions of rearrangement invariant spaces and Rademacher spaces

Sergei V. Astashkin, Francisco L. Hernández, Evgeni M. Semenov (2009)

Studia Mathematica

Similarity:

If G is the closure of L in exp L₂, it is proved that the inclusion between rearrangement invariant spaces E ⊂ F is strictly singular if and only if it is disjointly strictly singular and E ⊊ G. For any Marcinkiewicz space M(φ) ⊂ G such that M(φ) is not an interpolation space between L and G it is proved that there exists another Marcinkiewicz space M(ψ) ⊊ M(φ) with the property that the M(ψ) and M(φ) norms are equivalent on the Rademacher subspace. Applications are given and a question...

Translation invariant forms on L p ( G ) ( 1 < p < )

Jean Bourgain (1986)

Annales de l'institut Fourier

Similarity:

It is shown that if G is a connected metrizable compact Abelian group and 1 < p < , any (possibly discontinuous) translation invariant linear form on L p ( G ) is a scalar multiple of the Haar measure. This result extends the theorem of G.H. Meisters and W.M. Schmidt (J. Funct. Anal. 13 (1972), 407-424) on L 2 ( G ) . Our method permits in fact to consider any superreflexive translation invariant Banach lattice on G , which is the adopted point of view. We study the representation of an element f of this invariant...

Invariants of finite groups generated by generalized transvections in the modular case

Xiang Han, Jizhu Nan, Chander K. Gupta (2017)

Czechoslovak Mathematical Journal

Similarity:

We investigate the invariant rings of two classes of finite groups G GL ( n , F q ) which are generated by a number of generalized transvections with an invariant subspace H over a finite field F q in the modular case. We name these groups generalized transvection groups. One class is concerned with a given invariant subspace which involves roots of unity. Constructing quotient groups and tensors, we deduce the invariant rings and study their Cohen-Macaulay and Gorenstein properties. The other is concerned...

Shift-modulation invariant spaces on LCA groups

Carlos Cabrelli, Victoria Paternostro (2012)

Studia Mathematica

Similarity:

A (K,Λ) shift-modulation invariant space is a subspace of L²(G) that is invariant under translations along elements in K and modulations by elements in Λ. Here G is a locally compact abelian group, and K and Λ are closed subgroups of G and the dual group Ĝ, respectively. We provide a characterization of shift-modulation invariant spaces when K and Λ are uniform lattices. This extends previous results known for L ² ( d ) . We develop fiberization techniques and suitable range functions adapted...

Khinchin inequality and Banach-Saks type properties in rearrangement-invariant spaces

F. A. Sukochev, D. Zanin (2009)

Studia Mathematica

Similarity:

We study the class of all rearrangement-invariant ( = r.i.) function spaces E on [0,1] such that there exists 0 < q < 1 for which k = 1 n ξ k E C n q , where ξ k k 1 E is an arbitrary sequence of independent identically distributed symmetric random variables on [0,1] and C > 0 does not depend on n. We completely characterize all Lorentz spaces having this property and complement classical results of Rodin and Semenov for Orlicz spaces e x p ( L p ) , p ≥ 1. We further apply our results to the study of Banach-Saks...

On the L p index of spin Dirac operators on conical manifolds

André Legrand, Sergiu Moroianu (2006)

Studia Mathematica

Similarity:

We compute the index of the Dirac operator on a spin Riemannian manifold with conical singularities, acting from L p ( Σ ) to L q ( Σ ¯ ) with p,q > 1. When 1 + n/p - n/q > 0 we obtain the usual Atiyah-Patodi-Singer formula, but with a spectral cut at (n+1)/2 - n/q instead of 0 in the definition of the eta invariant. In particular we reprove Chou’s formula for the L² index. For 1 + n/p - n/q ≤ 0 the index formula contains an extra term related to the Calderón projector.

Compactness of Sobolev imbeddings involving rearrangement-invariant norms

Ron Kerman, Luboš Pick (2008)

Studia Mathematica

Similarity:

We find necessary and sufficient conditions on a pair of rearrangement-invariant norms, ϱ and σ, in order that the Sobolev space W m , ϱ ( Ω ) be compactly imbedded into the rearrangement-invariant space L σ ( Ω ) , where Ω is a bounded domain in ℝⁿ with Lipschitz boundary and 1 ≤ m ≤ n-1. In particular, we establish the equivalence of the compactness of the Sobolev imbedding with the compactness of a certain Hardy operator from L ϱ ( 0 , | Ω | ) into L σ ( 0 , | Ω | ) . The results are illustrated with examples in which ϱ and σ are both...

The obstruction to the deformation of a map out of a subspace

R. Dobreńko

Similarity:

Introduction1. Preliminaries.............................................................................................52. The obstruction to the deformation of a map out of a subspace.............123. The case of smooth closed oriented manifolds.......................................174. The invariant o B ( f ) for PD-spaces.....................................................215. The local case of obstruction theory.......................................................24References.................................................................................................29 ...

On a translation property of positive definite functions

Lars Omlor, Michael Leinert (2010)

Banach Center Publications

Similarity:

If G is a locally compact group with a compact invariant neighbourhood of the identity e, the following property (*) holds: For every continuous positive definite function h≥ 0 with compact support there is a constant C h > 0 such that L x h · g C h h g for every continuous positive definite g≥0, where L x is left translation by x. In [L], property (*) was stated, but the above inequality was proved for special h only. That “for one h” implies “for all h” seemed obvious, but turned out not to be obvious at...

An obstruction to p -dimension

Nicolas Monod, Henrik Densing Petersen (2014)

Annales de l’institut Fourier

Similarity:

Let G be any group containing an infinite elementary amenable subgroup and let 2 &lt; p &lt; . We construct an exhaustion of p G by closed invariant subspaces which all intersect trivially a fixed non-trivial closed invariant subspace. This is an obstacle to p -dimension and gives an answer to a question of Gaboriau.

Continuity of halo functions associated to homothecy invariant density bases

Oleksandra Beznosova, Paul Hagelstein (2014)

Colloquium Mathematicae

Similarity:

Let be a collection of bounded open sets in ℝⁿ such that, for any x ∈ ℝⁿ, there exists a set U ∈ of arbitrarily small diameter containing x. The collection is said to be a density basis provided that, given a measurable set A ⊂ ℝⁿ, for a.e. x ∈ ℝⁿ we have l i m k 1 / | R k | R k χ A = χ A ( x ) for any sequence R k of sets in containing x whose diameters tend to 0. The geometric maximal operator M associated to is defined on L¹(ℝⁿ) by M f ( x ) = s u p x R 1 / | R | R | f | . The halo function ϕ of is defined on (1,∞) by ϕ ( u ) = s u p 1 / | A | | x : M χ A ( x ) > 1 / u | : 0 < | A | < and on [0,1] by ϕ(u) = u. It is shown...

Cocycle invariants of codimension 2 embeddings of manifolds

Józef H. Przytycki, Witold Rosicki (2014)

Banach Center Publications

Similarity:

We consider the classical problem of a position of n-dimensional manifold Mⁿ in n + 2 . We show that we can define the fundamental (n+1)-cycle and the shadow fundamental (n+2)-cycle for a fundamental quandle of a knotting M n + 2 . In particular, we show that for any fixed quandle, quandle coloring, and shadow quandle coloring, of a diagram of Mⁿ embedded in n + 2 we have (n+1)- and (n+2)-(co)cycle invariants (i.e. invariant under Roseman moves).

Higher simple structure sets of lens spaces with the fundamental group of arbitrary order

L’udovít Balko, Tibor Macko, Martin Niepel, Tomáš Rusin (2019)

Archivum Mathematicum

Similarity:

Extending work of many authors we calculate the higher simple structure sets of lens spaces in the sense of surgery theory with the fundamental group of arbitrary order. As a corollary we also obtain a calculation of the simple structure sets of the products of lens spaces and spheres of dimension grater or equal to 3 .

A note on integer translates of a square integrable function on ℝ

Maciej Paluszyński (2010)

Colloquium Mathematicae

Similarity:

We consider the subspace of L²(ℝ) spanned by the integer shifts of one function ψ, and formulate a condition on the family ψ ( · - n ) n = - , which is equivalent to the weight function n = - | ψ ̂ ( · + n ) | ² being > 0 a.e.

The almost Daugavet property and translation-invariant subspaces

Simon Lücking (2014)

Colloquium Mathematicae

Similarity:

Let G be a metrizable, compact abelian group and let Λ be a subset of its dual group Ĝ. We show that C Λ ( G ) has the almost Daugavet property if and only if Λ is an infinite set, and that L ¹ Λ ( G ) has the almost Daugavet property if and only if Λ is not a Λ(1) set.